Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 14, 2017, 4:13 PM CDT for Concordia Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 14, 2017, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
897
WWUS84 KJAN 142113
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT MON AUG 14 2017
LAZ026-MSZ060-142200-
Concordia LA-Adams MS-
413 PM CDT MON AUG 14 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES UNTIL 500 PM
CDT...
At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Slocum, or 10 miles south of Monterey, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Slocum around 420 PM CDT.
Deer Park around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9186 3138 9178 3144 9172 3146 9173
3159 9162 3132 9141 3131 9143 3132 9147
3129 9147 3129 9149 3119 9168 3121 9170
3120 9172 3124 9181 3129 9182 3131 9187
3133 9187
TIME...MOT...LOC 2113Z 237DEG 13KT 3130 9169
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:27 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 14, 3:27 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Jackson MS 327 PM CDT Mon Aug 14 2017 .DISCUSSION... Tonight and Tuesday: Mid level heights look to begin rising as ridge builds west across the northern Gulf of Mexico. This should push the deeper westerlies, that have been plaguing northern portions lately, further north out of the area by Tuesday. PWs will still remain at or above 2 inches, but convection will be more diurnally driven and not as widespread, thus heavy rainfall will be extremely localized. For this reason, will remove limited flood potential from the HWO. With the rising heights aloft comes a rise in maximum temperatures. With the moist conditions in place, think the increasing warmth will be initially slow to manifest, but Tuesday does look one or two degree warmer than today. Heat indices will become a problem again by tomorrow afternoon as heat indices approach 105 west of I55./26/ Tuesday night through Sunday There will be a change in our wet pattern as we go through the remainder of the work week. The westerlies will be displaced to the north as a subtropical ridging builds in from the south. This will cause our convection to become more diurnal with less organization and coverage with some warmer afternoon highs. This will cause our heat indices to rise to around 105, mainly west of interstate 55. So will put a limited risk of heat stress graphic for Tuesday through Thursday. This will be due to highs in the lower 90s with mid 70s dewpoints over saturated soils. There may be some potential in the west for Friday, but believe the higher pops will hinder the heat stress at that time. As we move into the weekend the models and ensembles continue to show a short wave trough which will move through the mid to upper Mississippi valley. This will cause a weakness over the region as the midlevel ridge retreats back to the Southern Plains. This should bring better diurnal chances of convection. On Sunday a weak mid level low in the northern gulf will circulate more moisture across the region to keep our good chances of diurnal convection. There will still be plenty of moisture in place with pwats up to around 2 inches through the period. /17/ && .AVIATION... 18Z TAF discussion: Showers and thunderstorms will be scattered over the region during the afternoon and evening with brief IFR/MVFR conditions at impacted TAF locations. Otherwise, mostly VFR conditions will dominate this afternoon and through the night. Light fog will develop prior to dawn Tuesday and may knock visibilities down to MVFR, mainly in the south. Some IFR ceilings may also sneak into the HBG area. These conditions will improve by mid morning./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 92 75 91 / 45 42 18 38 Meridian 74 92 74 91 / 32 50 16 39 Vicksburg 75 93 75 91 / 22 40 9 31 Hattiesburg 76 92 75 91 / 21 54 23 54 Natchez 75 92 75 89 / 19 49 11 44 Greenville 75 92 75 92 / 40 43 12 24 Greenwood 74 91 75 91 / 46 47 12 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/26
Hazardous weather outlook, Aug 14, 2:32 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 232 PM CDT Mon Aug 14 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-048-053-054-059>061-151945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson- Adams-Franklin MS- 232 PM CDT Mon Aug 14 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday EXCESSIVE HEAT THREAT...Limited TIMING...Tuesday Maximum temperatures in the lower 90s will combine with high humidities to produce heat indices arouond 105 during the afternoon. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Maximum temperatures in the lower to middle 90s Wednesday and Thursday will combine with high humidities to produce heat indices arouond 105 each afternoon. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ028>033-037>039-043>046-049>052-055>058-062>066-072>074-151945- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-Scott-Newton- Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 232 PM CDT Mon Aug 14 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 26 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Aug 14, 10:21 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 NNE GREENVILLE 33.40N 91.05W
08/14/2017 WASHINGTON MS LAW ENFORCEMENT
STREET FLOODING WAS OCCURRING IN GREENVILLE.
&&Local storm report, Aug 14, 10:30 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLASH FLOOD DREW 33.81N 90.53W
08/14/2017 SUNFLOWER MS LAW ENFORCEMENT
MULTIPLE STREETS WERE FLOODED WITH UP TO 3
FEET OF WATER. WATER WAS ALSO ENTERING SOME
HOMES.
&&Local storm report, Aug 14, 11:13 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 NE GRENADA 33.79N 89.79W
08/14/2017 GRENADA MS EMERGENCY MNGR
PEOPLE HAD TO BE RESCUED FROM A COUPLE OF
VEHICLES DUE TO FLOODING IN GRENADA. A
COUPLE OF HOMES WERE FLOODED IN GRENADA.
&&Special weather statement, Aug 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT MON AUG 14 2017
LAZ026-MSZ060-142200-
Concordia LA-Adams MS-
413 PM CDT MON AUG 14 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES UNTIL 500 PM
CDT...
At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Slocum, or 10 miles south of Monterey, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Slocum around 420 PM CDT.
Deer Park around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9186 3138 9178 3144 9172 3146 9173
3159 9162 3132 9141 3131 9143 3132 9147
3129 9147 3129 9149 3119 9168 3121 9170
3120 9172 3124 9181 3129 9182 3131 9187
3133 9187
TIME...MOT...LOC 2113Z 237DEG 13KT 3130 9169
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:11 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 49 min |
| Aug 14, 7:29 AM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 3 hr |
| Aug 14, 8:11 AM CDT | Flash Flood Warning | JAN | Grenada | 3 hr |
| Aug 14, 8:21 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Aug 14, 8:40 AM CDT | Special Weather Statement | JAN | Washington | 35 min |
| Aug 14, 11:07 AM CDT | Areal Flood Warning | JAN | Grenada | 3 hr |
| Aug 14, 6:24 PM CDT | Special Weather Statement | JAN | Smith | 36 min |
| Aug 14, 6:24 AM CDT | Special Weather Statement | JAN | Chicot | 51 min |
| Aug 14, 6:40 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 2 hr |
| Aug 14, 8:56 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Aug 14, 11:48 AM CDT | Areal Flood Warning | JAN | Chicot | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.